Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Depression, mood swings, anxiety, sleeplessness, hunger pangs, irrelevant talk, isolation, idleness after menopause. On medicines, no relief. Suggestions?

my mom is of 50 yrs she s suffering from depression since 10 yrs. but nw since a yr she has menopause problem n lot of mood swings sudden change in behaviour agitation anxiety sleeplessness frequent hungerness irrelevant talk not mixing up with family members not carrying out any household chores. she s on olimelt 10 once at nit, risdone plus twice a day and qutan sr twice a day. she s on des medicines since 15 days.......but v r hardly seeing any change in her help my sister s gettin married soon v want our mom to recover in a mth soon.
Asked On : Sun, 16 Dec 2012
Answers:  2 Views:  204
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response

Thanks for your query. I really doubt is she was labelled as a case of depression considering the nature and the duration of symptoms. However, there exists an entity called "agitated depression" which fits your description. Also, the number of medication, that of three anti-psychotics seems inappropriate for her age. I would suggest you meet your psychiatrist again to clarify the diagnosis and the reason for multiple psychotropic medication and get back to us for an opinion if required. Hope you find my suggestions useful.


Dr Sundar Gnanavel

Answered: Thu, 3 Jan 2013
I find this answer helpful
Psychiatrist Dr. Srikanth Reddy's  Response
I understand how distressed you might be feeling. Starting off 3 anti psychotics in that too an old age is not a wise decision. Secondly a depression cannot last for 10 years and irrelevant talk never occurs in depression. I am sure its more than depression and probably you have been misinformed. May be you can get her a second opinion. If she is resistant to these many anti psychotics in that too adequate doses, then clozapine could be an alternative.
Hope I am able to solve your concerns.
Answered: Sun, 16 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor